Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 126, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 1, 2010, 6:39 PM CDT for McDonald County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2010, 6:39 PM CDT (23:39 UTC)
- Expired
- Aug 1, 2010, 9:26 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County McDonald County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:21 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 1, 2:21 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 221 PM CDT SUN AUG 1 2010 .DISCUSSION... FOCUS FOR THIS FORECAST REMAINS ON WELL ADVERTISED EXCESSIVE HEAT EXPECTED LATER THIS WEEK. REGION REMAINS SITUATED UNDER EXPANSIVE SUBTROPICAL RIDGE EXTENDING FROM THE WESTERN TROPICS TO THE SOUTHERN ROCKIES. AT THE SURFACE... BROAD HIGH PRESSURE WILL CONTINUE TO SLIDE SOUTHEAST ACROSS THE MID OHIO VALLEY AND APPALACHIANS. TEMPERATURES ACROSS OKLAHOMA ARE ALREADY STARTING TO APPROACH THE CENTURY MARK BY 18Z THIS AFTERNOON...AND SOUTHERLY FLOW WILL USHER SIMILAR HIGHS...AND ASSOCIATED 25-27 DEGREE CELSIUS 850 HPA TEMPS INTO THE REGION FOR THE BEGINNING OF THE WORK WEEK. MODEL GUIDANCE IS IN BROAD AGREEMENT IN HIGHS IN THE UPPER 90S TO AROUND 100 MONDAY...TUESDAY...AND WEDNESDAY ACROSS THE AREA. I KEPT THE OFFICIAL FORECASTED TEMPS GENERALLY 95-99...WITH A FEW LOCATIONS TOUCHING 100 IN THE AFTERNOON. BELIEVE IT OR NOT...THIS IS ACTUALLY AT THE LOWER END OF THE TEMPERATURE GUIDANCE ENVELOP...AS THINK THAT COPIOUS GROUND MOISTURE IN PLACE SHOULD KEEP A BIT OF A LID ON TEMPERATURES. MORE CHALLENGING ISSUE CONTINUES TO BE DEWPOINT TEMPERATURES ESPECIALLY DURING THE AFTERNOON. CURRENTLY ANTICIPATE SEEING SOME DEGREE OF MIXING DOWN OF DRIER AIR DURING PEAK HEATING...ESPECIALLY ACROSS THE WEST WHERE AMBIENT TEMPS WILL BE HIGHER. GUIDANCE IS ESSENTIALLY ALL OVER THE PLACE WITH REGARD TO JUST WHAT EFFECT SAID MIXING WILL HAVE ON SURFACE DEWPOINTS...WITH MODEL DEWPOINT GUIDANCE RANGING FROM THE MID 60S TO NEAR 80 FOR MANY LOCATIONS. THAT RANGE OF VALUES BEING SAID...GENERALLY PLAYED THE CONSERVATIVE HAND AT THIS POINT...WITH DEWPOINTS MIXING DOWN TO THE UPPER 60S ACROSS THE WEST...TO LOW TO MID 70S EAST. THIS YIELDS HEAT INDICES IN THE MID 100S AT MOST LOCATIONS THIS WEEK. REGARDING HEAT RELATED HEADLINES...HAVE OPTED TO GO WITH AN ADVISORY ACROSS THE ENTIRE CWA BEGINNING LATE MONDAY MORNING THROUGH TUESDAY EVENING. IF DEWPOINTS DON'T MIX DOWN AS EXPECTED MONDAY...CERTAINLY COULDN'T RULE OUT NEEDING EXCESSIVE HEAT WARNINGS ACROSS THE WESTERN CWA...BUT CONFIDENCE IS JUST TOO LOW AT THIS JUNCTURE TO JUSTIFY ISSUANCE. BEYOND TUESDAY...CONFIDENCE IS REASONABLY HIGH THAT SOME SORT OF HEADLINE WILL BE NEEDED FOR WEDNESDAY...AND PERHAPS LONGER...BUT JUST TOO MANY QUESTIONS RIGHT NOW AS TO HOW HIGH HEAT INDICES WILL BE...WITH THE DISTINCT POSSIBILITY OF NEEDING EXCESSIVE HEAT WARNINGS BY WEDNESDAY FOR AT LEAST PORTIONS OF THE AREA. INSTEAD OF COMPLICATING THINGS WITH MULTIPLE ADVISORY/WARNING/WATCH HEADLINES IN EFFECT...WILL ALLOW LATER FORECAST SHIFTS REEVALUATE AS DETAILS BECOME MORE CLEAR. BY WEDNESDAY AND THURSDAY...GUIDANCE SUGGESTS THE APPROACH OF A VERY WEAK FRONTAL BOUNDARY ACROSS NORTHERN MISSOURI AS THE RIDGE FLATTENS EVER SO SLIGHTLY. STILL LOTS OF DETAILS TO BE IRONED OUT WITH REGARDS TO THIS FRONT...BUT HAVE MAINTAINED SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY WITH AT LEAST THE POSSIBILITY OF THIS FEATURE IN THE AREA. HEADING INTO NEXT WEEKEND...LOOKS LIKE THE GENERAL UPPER LEVEL PATTERN WILL HOLD...WITH THE REGION REMAINING UNDER CONTROL OF A STRONG SUBTROPICAL RIDGE. FOR AT LEAST THE PRESENT MOMENT...IT WOULD APPEAR THAT WHILE TEMPS WILL BE WARM...THEY WILL LIKELY BE A TAD COOLER THAN THE BEGINNING AND MIDDLE OF THIS WEEK...WITH HIGHS EXPECTED TO BE IN THE LOW TO PERHAPS MID 90S. BOXELL && .AVIATION... BROKEN CONDITIONS OVER SOUTHWESTERN MISSOURI ARE EXPECTED TO IMPROVE TO SCATTERED EARLY TO MID AFTERNOON DUE TO MID DAY HEATING AND SUBSEQUENT LOW LEVEL MIXING OF THE NEAR SURFACE AIRMASS. AFTERWARD...EXPECT VFR CONDITIONS TO PREVAIL OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGHOUT THE FORECAST PERIOD. A VERY STRONG SURFACE AND UPPER LEVEL SUBTROPICAL HIGH PRESSURE SYSTEM IS FORECAST TO CONTINUE TO BUILD INTO THE SOUTH CENTRAL UNITED STATES AND SOUTHERN PLAINS. THIS HIGH WILL DOMINATE THE WEATHER AT ALL THREE TERMINAL FORECAST AREAS THROUGHOUT THE FORECAST PERIOD. COLUCCI/GAEDE && .CLIMATE... WITH TEMPERATURES APPROACHING THE CENTURY MARK DURING THE AFTERNOON AND ONLY DROPPING INTO THE MID 70S AT NIGHT THIS WEEK...IT WOULD APPEAR THAT A FEW CLIMATE RECORDS COULD BE THREATENED. HERE ARE THE HIGH TEMPERATURE RECORDS AND RECORD WARM LOWS ON MONDAY...TUESDAY...AND WEDNESDAY FOR SPRINGFIELD...JOPLIN...WEST PLAINS...AND VICHY/ROLLA. PLEASE NOTE THAT THE WEST PLAINS DATA IS FROM AN OFFICIAL COOPERATIVE OBSERVER...AND ONLY DATES BACK TO 1948. DATE.....REC HIGH/YEAR...REC LOW/YEAR SPRINGFIELD... AUGUST 2...102/1980...78/1934 AUGUST 3...104/1918...77/1937 AUGUST 4...102/1964...80/1918 JOPLIN... AUGUST 2...102/1952...80/2006 AUGUST 3...100/1987...82/1943 AUGUST 4...102/1956...79/1954 WEST PLAINS... AUGUST 2....99/1980...74/1980 AUGUST 3...102/1964...74/1987 AUGUST 4...104/1964...74/2001 VICHY/ROLLA... AUGUST 2...103/1897...77/1964 AUGUST 3...104/1964...77/1964 AUGUST 4....99/2002...77/2008 BOXELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 1, 3:42 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 PM CDT SUN AUG 1 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 342 PM CDT SUN AUG 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED RISK FOR EXCESSIVE HEAT. LIMITED LIGHTNING RISK. DISCUSSION... HEAT INDICES WILL RANGE FROM 94 TO 104 DEGREES OVER THE OUTLOOK AREA THROUGH THIS EVENING. A FEW VERY ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY ACROSS AREAS NEAR THE OKLAHOMA STATE LINE. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COMBINATION OF ABOVE NORMAL HIGH TEMPERATURES AND A MOIST LOW LEVEL AIRMASS WILL RESULT IN PEAK HEAT INDICES BETWEEN 103 AND 109 DEGREES THROUGH MUCH OF THE COMING WORK WEEK. AN ISOLATED THUNDERSTORM OR TWO CAN NOT BE RULED OUT THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:45 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 48 hr |
| Aug 1, 6:03 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 42 min |
| Aug 1, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 41 min |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.